Alert archive / Arkansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 192, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 30, 2025, 8:12 PM CDT for Coahoma County, Mississippi; Lee County, Phillips County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2025, 8:12 PM CDT (01:12 UTC)
- Expired
- Apr 30, 2025, 9:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lee County, AR, Phillips County, AR, Coahoma County, MS
The radar
The Memphis radar (KNQA), 125 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 7:11 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:18 PM CDT, 1 hour 54 minutes earlier. Its key messages:
- Updated at 613 PM CDT Wed Apr 30 2025
- A few strong to severe thunderstorms are possible tonight as a weakening line of storms move into the region. Another chance of severe weather will occur Thursday afternoon and evening with a lower chance on Friday.
- Rain will exit the area Saturday afternoon and result in a cool and dry pattern through early next week. Highs are forecast to be in the 70s with lows in the 50s and 60s Saturday through next Monday.
Area forecast discussion, Apr 30, 6:18 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Memphis TN 618 PM CDT Wed Apr 30 2025 ...New AVIATION... .KEY MESSAGES... Updated at 613 PM CDT Wed Apr 30 2025 - A few strong to severe thunderstorms are possible tonight as a weakening line of storms move into the region. Another chance of severe weather will occur Thursday afternoon and evening with a lower chance on Friday. - Rain will exit the area Saturday afternoon and result in a cool and dry pattern through early next week. Highs are forecast to be in the 70s with lows in the 50s and 60s Saturday through next Monday. && .DISCUSSION... (This evening through next Tuesday) Issued at 225 PM CDT Wed Apr 30 2025 Dry, cloudy, and warm conditions persist across the Mid-South this afternoon. Temperatures range from the low to mid 80s areawide with a moderate south wind. To our west, a mature MCS continues to slowly advance eastward, as seen from GOES East Water Vapor Imagery. The latest radar loop shows an outflow boundary preceding the main line of storms, which should continue to stabilize the airmass downstream. This outflow boundary looks to advance eastward through Arkansas and eventually reach our area by early evening. Instability will be waning and overall cold pool organization will be weakening as it arrives. As such, a Marginal Risk (1/5) is in effect for areas along and west of the Mississippi River tonight. Any strong storms that develop will pose a damaging wind threat along with a low tornado threat. The threat will come to an end by midnight at the latest. Showers will likely continue across much of the Mid-South overnight, but overall convective coverage should be low. Residual showers will remain over the region tomorrow morning and likely keep conditions stable through at least mid morning. A shortwave trough and associated cold front will begin to impinge upon the Mid-South by late afternoon. Any residual outflow boundaries for overnight convection will likely be triggers for new shower and thunderstorms activity. 12Z HREF guidance highlights areas along and east of the Mississippi River for a low (20%) to medium (50%) chance of joint probabilities of 500 J/kg of SBCAPE, 30 knots of Bulk Shear, and -25 J/kg of CIN. With a weak surface low tracking along the front, low level helicity values will be slightly enhanced and contribute to a 2 percent probability of a tornado within 25 miles of a point tomorrow afternoon and early evening. Although the threat seems low, it is nearly twice the normal tornado threat for any given springtime day. The main threats still appear to be wind and a tornado or two with a low end threat of large hail. A deep polar shortwave trough will quickly move in behind the exiting trough on Friday morning. With the aforementioned front stalled somewhere near the I-40 corridor, areas along and south of the front will see medium to high coverage of showers and thunderstorms on Friday. The degree of organization is still a bit unclear as the poleward approach of the trough does not generate much in the ways of height falls across the Lower Mississippi Valley. Nonetheless, a few strong to severe storms are possible as instability climbs into the moderate range of 2000 J/kg of MLCAPE. The threat of severe thunderstorms remains conditional due to a stout 700mb capping inversion and how much upper level support will exist. The frontal passage timing has slowed a bit on Saturday as the upper trough decelerates and cuts off off over the Middle Mississippi Valley. As a result, PoPs were held onto through Saturday afternoon for a sizable portion of the Mid-South. Dry air will slowly overspread the region by late Saturday afternoon and bring dewpoints into the comfortable 40 degree range through early next week. This will keep our rain chances to a bare minimum through the middle of next week. Long range model guidance continues to advertise a modified Omega Blocking regime, with the Mid-South and most of Lower Mississippi Valley sandwiched between two cutoff lows. The pattern looks to be disrupted towards the latter part of next week, as a polar wave translates southeast into the Great Lakes Region. Rather benign and seasonal weather looks to continue in the long term forecast. AC3 && .AVIATION... (00Z TAFS) Issued at 613 PM CDT Wed Apr 30 2025 A large area of showers and thunderstorms is moving across central Arkansas and will reach the western edge of the Mid-South in the next couple of hours. As the area moves east, thunderstorms will weaken with mainly showers expected over eastern sections of the region overnight. Another round of showers and thunderstorms is expected over portions of northeast Mississippi Thursday afternoon. MVFR ceilings are possible with the showers and thunderstorm, otherwise VFR conditions are expected. South winds at 10 to 15 knots with higher gusts through much of the forecast period. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...AC3 AVIATION...ARS
In the hours before
Special weather statement, Apr 30, 7:47 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Memphis TN
747 PM CDT Wed Apr 30 2025
ARZ035-048-049-010130-
St. Francis AR-Cross AR-Lee AR-
747 PM CDT Wed Apr 30 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LEE...ST. FRANCIS
AND CROSS COUNTIES THROUGH 830 PM CDT...
At 747 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near McFadden to near Brinkley. Movement was
east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cody, Cottonwood Corner, Fitzgerald Crossing, Wheatley, New Castle,
Brushy Lake, Round Pond, McElroy, Coldwater, Cherry Valley, Ball
Point, Gill, Hawkins, River Front, Village Creek State Park, Tilton,
Duvall, Four Forks, Burnt Cane, and Four Gums.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
eastern Arkansas.
&&
LAT...LON 3500 9115 3500 9104 3544 9104 3545 9071
3544 9052 3484 9063 3482 9110 3487 9110
3487 9112 3491 9112 3491 9115
TIME...MOT...LOC 0047Z 258DEG 26KT 3545 9105 3490 9115
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SirmonThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:14 PM CDT | Special Weather Statement | MEG | Lauderdale, Shelby, Tipton | 31 min |
| Apr 30, 8:33 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 42 min |
| Apr 30, 8:53 PM CDT | Special Weather Statement | MEG | Coahoma, Tunica | 37 min |
| May 1, 2:10 PM CDT | Special Weather Statement | MEG | Monroe | 35 min |
| May 1, 4:39 PM CDT | Special Weather Statement | MEG | Calhoun | 36 min |
| May 1, 5:02 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 43 min |
| May 1, 5:14 PM CDT | Special Weather Statement | MEG | Monroe | 31 min |
| May 1, 5:31 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 44 min |
| May 1, 6:15 PM CDT | Special Weather Statement | MEG | Monroe | 45 min |
| May 1, 6:40 PM CDT | Special Weather Statement | MEG | Calhoun | 50 min |
| Apr 30, 7:47 PM CDT | Special Weather Statement | MEG | Cross, St. Francis | 43 min |
| May 1, 6:52 PM CDT | Special Weather Statement | MEG | Greene | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2025Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.